Alert archive / Tennessee / River Flood Warnings in 2020

River Flood Warning 19, NWS Nashville, TN

September 13, 2020Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Sep 13, 2020, 8:26 AM CDT for Davidson County, Tennessee. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2020, 8:26 AM CDT (13:26 UTC)
Expired
Sep 13, 2020, 6:30 PM CDT
In force
10 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek near Nolensville (NLVT1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Sep 13, 6:49 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 13, 6:49 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
649 AM CDT Sun Sep 13 2020

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Tweaked hourly temperature, dewpoint, and wind speed/direction
grids. Freshened up wording in zone forecast product for flash
flood watch. Remainder of forecast continues to be on track.

&&

.AVIATION...
12Z TAF DISCUSSION.

MVFR to IFR conditions persist at BNA/MQY with SHRA/TSRA this
morning. CKV/CSV vary between VFR and MVFR CIGs. More SHRA/TSRA is
on the way for BNA/MQY in the next several hours, while CSV will
have to wait until 18z for any activity. Heavier rain will reduce
VIS/CIGs to MVFR or IFR at times.

Activity will taper off around 00z or a little sooner. Light
south winds become northerly/variable this afternoon and evening.
MVFR CIGs are possible at BNA/MQY/CSV and may need further
adjustment in later TAF cycles.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Bedford-Clay-Davidson-
Giles-Hickman-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Overton-Perry-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale-
Wayne-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........Schaper
Hazardous weather outlook, Sep 13, 5:18 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
518 AM CDT Sun Sep 13 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
518 AM CDT Sun Sep 13 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A good portion of the mid state will experienced between two
to three inches, with locally higher amounts of around five
inches, of rainfall today. Heavy rainfall could fall within
a short period of time causing flooding of streets and low
lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Currently, the greatest rainfall amounts associated the remants
of Tropical Storm Sally will be across southeastern portions of
the mid state region later this work week where two to four
inches of rainfall could be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:07 AM CDTFlash Flood WatchOHXBedford, Clay, Davidson, Giles, Hickman, Jackson and 16 more13 hr
Sep 13, 6:28 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry, Wayne3 hr
Sep 13, 7:00 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson3 hr
Sep 13, 7:32 AM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson, Wilson6 hr
Sep 13, 7:37 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Williamson113 min
Sep 13, 9:16 AM CDTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson119 min
Sep 13, 9:51 AM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury8 hr
Sep 13, 9:55 AM CDTFlash Flood WarningOHXSumner, Trousdale3 hr
Sep 13, 10:29 AM CDTFlash Flood Warning Considerable damage threatOHXDavidson, Rutherford, Williamson7 hr
Sep 13, 10:42 AM CDTRiver Flood WarningOHXDavidson13 hr
Sep 13, 11:19 AM CDTRiver Flood WarningOHXDavidson14 hr
Sep 13, 11:50 AM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Wayne4 hr
Sep 13, 11:54 AM CDTFlash Flood WarningOHXGiles, Marshall, Maury3 hr
Sep 13, 3:09 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Wayne4 hr

Nearby

River Flood Warnings in Tennessee, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.